Alert archive / Texas / Freeze Warnings in 2017
Freeze Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 6, 2017, 2:42 PM CST for 8 counties in Texas. It took effect at Jan 6, 2017, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:42 PM CST (20:42 UTC)
- In effect from
- Jan 6, 2017, 9:00 PM CST
- Expired
- Jan 7, 2017, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
325 WWUS74 KBRO 062042 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 242 PM CST FRI JAN 6 2017 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ...DENSE FOG CONTINUES ALONG THE COAST... .A COLD AIR MASS MOVING INTO DEEP SOUTH TEXAS WILL BRING FREEZING TEMPERATURES TO MOST AREAS TONIGHT THROUGH SATURDAY MORNING. DENSE FOG REMAINS ALONG PORTIONS OF COASTAL CAMERON AND WILLACY COUNTIES. THE FOG WILL CONTINUE THROUGH THE AFTERNOON HOURS. TXZ256-257-070445- /O.NEW.KBRO.FZ.W.0001.170107T0600Z-170107T1500Z/ /O.CON.KBRO.FG.Y.0004.000000T0000Z-170107T0000Z/ COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF PORT MANSFIELD, PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA 242 PM CST FRI JAN 6 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * VISIBILITY...1/4 MILE OR LESS * TEMPERATURE...FALLING BETWEEN 30 TO 32. * IMPACTS...SEVERELY REDUCED VISIBILITIES WILL CREATE EXTREMELY HAZARDOUS DRIVING CONDITIONS ON ROADS AND HIGHWAYS. FREEZING LOW TEMPERATURES WILL HAVE ADVERSE EFFECTS ON PEOPLE...SMALL ANIMALS...AND OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW-BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ248>253-070445- /O.UPG.KBRO.FZ.A.0001.170107T0600Z-170107T1500Z/ /O.NEW.KBRO.FZ.W.0001.170107T0300Z-170107T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA, RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, AND WESLACO 242 PM CST FRI JAN 6 2017 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...FALLING BETWEEN 28 TO 30 DEGREES WILL BE POSSIBLE ACROSS THE RANCHLANDS AND NORTHERN PORTIONS OF STARR AND HIDALGO COUNTIES. * IMPACTS...SUB-FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND TROPICAL AND TENDER VEGETATION MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ254-255-070445- /O.NEW.KBRO.FZ.W.0001.170107T0600Z-170107T1500Z/ INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN 242 PM CST FRI JAN 6 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * TEMPERATURE...FALLING BETWEEN 29 TO 31. * IMPACTS...SUB-FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND TROPICAL AND TENDER VEGETATION MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 19
3 follow-up statements
838 WWUS74 KBRO 070018 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 618 PM CST FRI JAN 6 2017 ...VISIBILITIES IMPROVING ALONG THE COAST... ...FREEZING TEMPERATURES EXPECTED TONIGHT... .A COLD AIR MASS MOVING INTO DEEP SOUTH TEXAS WILL BRING FREEZING TEMPERATURES TO MOST AREAS TONIGHT THROUGH SATURDAY MORNING. LOW VISIBILITIES THAT PROMPTED A DENSE FOG ADVISORY ALONG THE COAST HAVE IMPROVED. TXZ256-257-070830- /O.EXP.KBRO.FG.Y.0004.000000T0000Z-170107T0000Z/ /O.CON.KBRO.FZ.W.0001.170107T0600Z-170107T1500Z/ COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF PORT MANSFIELD, PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA 618 PM CST FRI JAN 6 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * TEMPERATURE...FALLING BETWEEN 30 TO 32. * IMPACTS...FREEZING LOW TEMPERATURES WILL HAVE ADVERSE EFFECTS ON PEOPLE...SMALL ANIMALS...AND OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ248>253-070830- /O.CON.KBRO.FZ.W.0001.170107T0300Z-170107T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA, RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, AND WESLACO 618 PM CST FRI JAN 6 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * TEMPERATURE...FALLING BETWEEN 28 TO 30 DEGREES WILL BE POSSIBLE ACROSS THE RANCHLANDS AND NORTHERN PORTIONS OF STARR AND HIDALGO COUNTIES. * IMPACTS...SUB-FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND TROPICAL AND TENDER VEGETATION MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ254-255-070830- /O.CON.KBRO.FZ.W.0001.170107T0600Z-170107T1500Z/ INLAND WILLACY-INLAND CAMERON- INCLUDING THE CITIES OF RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN 618 PM CST FRI JAN 6 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * TEMPERATURE...FALLING BETWEEN 29 TO 31. * IMPACTS...SUB-FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND TROPICAL AND TENDER VEGETATION MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
290 WWUS74 KBRO 070837 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 237 AM CST SAT JAN 7 2017 ...FREEZING TEMPERATURES EARLY SATURDAY MORNING... .A COLD AIR MASS HAS SETTLED INTO DEEP SOUTH TEXAS BRINGING FREEZING TEMPERATURES TO THE RIO GRANDE VALLEY THROUGH SATURDAY MID MORNING. BELOW FREEZING TEMPERATURES WILL BE LIKELY AGAIN LATE SATURDAY NIGHT INTO SUNDAY MORNING AS COLD AIR REMAINS IN PLACE. TXZ248>257-071500- /O.NEW.KBRO.FZ.A.0002.170108T0300Z-170108T1500Z/ /O.CON.KBRO.FZ.W.0001.000000T0000Z-170107T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA, RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA 237 AM CST SAT JAN 7 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM 9 PM CST SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WATCH, WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * TEMPERATURE...BETWEEN 28 TO 32 DEGREES ACROSS ALL OF DEEP SOUTH TEXAS WITH SOME EXCEPTIONS NEAR THE COAST. * IMPACTS...SUB-FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND TROPICAL AND TENDER VEGETATION MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
888 WWUS74 KBRO 071510 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 910 AM CST SAT JAN 7 2017 ...TEMPERATURES RISING TO NEAR OR ABOVE FREEZING THIS MORNING... ...FREEZING TEMPERATURES POSSIBLE AGAIN TONIGHT... .TEMPERATURES HAVE RISEN TO NEAR OR ABOVE FREEZING IN MOST LOCATIONS. A FEW SPOTS IN THE NORTHERN RANCHLANDS ARE STILL A COUPLE OF DEGREES BELOW FREEZING...BUT THESE VALUES SHOULD RISE A FEW DEGREES WITHIN THE NEXT HOUR OR SO. SUB-FREEZING TEMPERATURES ARE LIKELY TO RETURN LATE TONIGHT INTO SUNDAY MORNING AS THE COLD AIR REMAINS IN PLACE. TXZ248>257-072315- /O.EXP.KBRO.FZ.W.0001.000000T0000Z-170107T1500Z/ /O.CON.KBRO.FZ.A.0002.170108T0300Z-170108T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA, RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, WESLACO, RAYMONDVILLE, BROWNSVILLE, HARLINGEN, PORT MANSFIELD, PORT ISABEL, SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA 910 AM CST SAT JAN 7 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM 9 PM CST THIS EVENING THROUGH SUNDAY MORNING... ...FREEZE WARNING HAS EXPIRED... * TEMPERATURE...TEMPERATURES HAVE NOW RISEN TO NEAR OR ABOVE FREEZING. TONIGHT...TEMPERATURES WILL ONCE AGAIN FALL TO THE UPPER 20S TO LOW 30S...WITH SOME EXCEPTIONS NEAR THE COAST. * IMPACTS...SUB-FREEZING TEMPERATURES CAN CAUSE SIGNIFICANT HEALTH HAZARDS. THOSE OUTSIDE SHOULD WEAR ADDITIONAL LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS SHOULD BE PROVIDED SHELTER...AND TROPICAL AND TENDER VEGETATION MAY NEED TO BE COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT SMALL ANIMALS AND VEGETATION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 53
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 6, 11:28 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 6, 11:28 AM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
1128 AM CST Fri Jan 6 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Widespread IFR/MVFR CIGS to slowly lift through the
first 6 hours of the TAF period before skies begin to scatter out
then clear after 06Z tonight with VFR conditions thereafter. Gusty
northwest winds 15g25kts to remain sustained through the entire
TAF period as the pressure gradient remains strong over deep south
TX.
&&
.PREV DISCUSSION... /issued 605 AM CST Fri Jan 6 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...The passage of cold front early this morning has
brought gusty winds of 15 to 25 KTS to the RGV. Light rain will
continue to fall as over-running occurs with 850mb winds still
southerly. Meanwhile...MVFR to IFR cigs will continue through
much of today. A strong high pressure system will move into N TX
tonight and winds will remain elevated or even become a few knots
stronger. Drier air will filter into the Lower Valley overnight
will rainfall and improving cigs noted late in the period.
PREV DISCUSSION... /issued 502 AM CST Fri Jan 6 2017/
SHORT TERM (Today through Saturday): A cold front has pushed
south through the RGV early this morning with temperatures already
falling in the lower 40s in the Ranchlands. Cold air will
continue to funnel into Deep South Texas through the day.
Temperature are expected to generally fall through the day across
the Lower Valley...with the Northern Ranchlands falling a few more
degrees this morning before holding steady for a few hours in the
afternoon. As far as precip goes...rain has been rather hit and
miss this morning...but do expect chances to continue through the
day as southerly slow aloft continues to overrun the advancing
cold air mass.
By tonight...a strong Canadian high pressure system will settle in
the the region...ushering in another surge of gusty north winds and
colder and drier air in the area. Winds in the lower levels will
become northwesterly and help push rainfall towards the coastal
areas. Some lingering rainfall will be possible across across the
coastal counties through the first part of the weekend as some weak
coastal troughing develops.
The more significant issue will be the freezing temperature potential
across the Northern Ranchlands and portions of Starr and Hidalgo
Cos. At this time temperatures will likely fall into the upper 20s to
lower 30s for those areas by Saturday morning and have issued a
Freeze Watch. In the Lower Valley and coastal areas...temperatures
will remain in the mid to upper 30s. Additionally...with a strong
pressure gradient...north winds of 10 to 20 mph will combine with
the colder temps to produce cold wind chill values. These feels like
temperatures will generally range in the low to upper 20s across the
areas...and have issued a Wind Chill Advisory staring late tonight
trough Saturday morning.
Winds will begin to weaken on Saturday as the high pressure settles
across northern TX. Temperatures will warm a bit...but will still be
well below normal with highs only in the 40s.
LONG TERM (Saturday Night through Thursday): The longer range
pattern over U.S./Mexico border will be shifting back to a broad
500 mb ridge from Saturday Night through Monday. This will allow
the temperatures to steadily moderate due to the combination of
the increasing 500 mb ridging and the returning south to
southeasterly low level flow. The 500 mb flow will then shift back
to a more zonal west to east oriented pattern from Monday Night on
through Thursday which will allow the temperatures to warm up
even further.
Before the warmup...there will be a continuing threat of near to
below freezing temps late Saturday night and early Sunday morning
as weak CAA will linger on into Sunday. Pretty low wind chill
values will also persist into Sat night and Sun due to the
combination of the low morning temperatures and the lingering
northerly winds.
The threat of near freezing temperatures and low wind chills will
then lower heading into next week as the mid level ridging and low
level WAA increases. This will drive the temperatures up well
above climo from Tues onwards through next Friday with 80s likely
for highs.
Both the GFS and the ECMWF models maintain generally pretty
limited moisture values on through Day 7. Some lingering moisture
may result in some potential patchy light rain/rain showers on
through Monday mainly over the marine locations. Otherwise the
pcpn chances throughout the longer range will remain pretty
limited.
Run to run consistency with the MEX MOS temps and pops are pretty
stable and have maintained the increasing temps over the last
several model runs. A comparison of the 500 mb heights from the
ECMWF and the GFS show good model to model consistency with the
handling of the expected zonal/ridging pattern through Day 7. So
overall forecast confidence is above average today.
MARINE (Today through Saturday): A strong cold front as swept
through the Gulf Waters this morning with conditions at Buoy 42020
showing sustained NNE winds of 25 KTS and gust to around 30 KTS.
Waves have already increase to 9 feet. This adverse marine
conditions will continue through the day. By tonight...a strong
surface high pressure system will move into N TX and northerly
winds will likely increase to 25 to 30 KTS sustained. There may
even be gale force gusts to 34 or 35 KTS late tonight into the
early morning hours on Saturday for the far offshore waters. An
upgrade to Gale warning may become needed from the 20 to 60 NM
Lower Texas Gulf waters. Adverse conditions will likely continue
through most of Saturday for strong winds and high seas in the
offshore waters...with strong winds over the Laguna Madre.
Saturday night through Tuesday Night...The strong post frontal
PGF will be weakening Sat night with a fairly light PGF continuing
through Sun and Sun night. This break will be temporary as surface
ridging over the East Coast will interact with a surface low
developing over the Central Plains states to increase the PGF once
again on from Mon night on through Tues night potentially pushing
the marine conditions back up to SCA levels.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late tonight through Saturday morning for
TXZ248>253.
Wind Chill Advisory from 10 PM this evening to 9 AM CST Saturday
for TXZ248>257.
Dense Fog Advisory until 6 PM CST this evening for TXZ256-257.
GM...Small Craft Advisory for winds until noon CST Saturday for
GMZ130-132-135.
Small Craft Advisory until noon CST Saturday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
19/59Hazardous weather outlook, Jan 6, 5:30 AM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 AM CST FRI JAN 6 2017 TXZ248>257-071130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 530 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES THROUGH THE DAY. TEMPERATURES ARE EXPECTED TO FALL NEAR OR BELOW FREEZING ACROSS MUCH OF THE RANCHLANDS AND PORTIONS OF STARR AND HIDALGO COUNTIES LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. DANGEROUS WIND CHILL VALUES IN THE LOWER TO UPPER 20S WILL DEVELOP LATE FRIDAY INTO SATURDAY MORNING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDER COVERAGE OF LOW TEMPERATURES BELOW FREEZING WILL BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY. WIND CHILL VALUES MAY FALL AGAIN TO BELOW ADVISORY THRESHOLDS ACROSS THE RANCHLANDS SATURDAY NIGHT. AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE FOR LOCAL BEACHES THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-071130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 530 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE LOWER TEXAS COASTAL WATERS TODAY. GUSTS TO GALE FORCE WINDS WILL BE POSSIBLE OVER THE 20 TO 60 NM GULF WATERS LATE FRIDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITONS ACROSS ALL OF THE LOWER TEXAS COASTAL WATERS WILL CONTINUE THROUGH SATURDAY AFTERNOON. ADVISORIES FOR HIGH SEAS MAYBE BE NEED THROUGH SUNDAY FOR THE GULF WATERS. SOUTH WINDS WILL INCREASE MONDAY TO MONDAY NIGHT...WITH SMALL CRAFT ADVISORY CONDITIONS AGAIN POSSIBLE MONDAY NIGHT THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:02 AM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| Jan 6, 4:19 AM CST | Freeze Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 10 hr |
| Jan 6, 11:21 AM CST | Dense Fog Advisory | BRO | 7 hr | |
| Jan 6, 4:11 PM CST | Marine Dense Fog Advisory | BRO | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.